MAUDE Adverse Event Report: XTANT MEDICAL AXLE INTERSPINOUS FUSION SYSTEM; PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR, ASSEMBLY

XTANT MEDICAL AXLE INTERSPINOUS FUSION SYSTEM; PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR, ASSEMBLY
Model Number X060-1520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company received notification on (b)(6) 2020 that a surgical instrument had a malfunction during a surgical procedure.It was reported that the distal end of a system inserter/compressor fractured when being used to compress implant plates.There were no known patient complications associated with this complaint.There was an alternate instrument available, which was used to successfully complete the procedure.A visual assessment of the returned inserter/compressor showed an instrument with repeated use, as identified by surface scratches, worn laser markings, and minor surface staining.The handle a tip was broken from the body of the instrument.The metal cylinder at the proximal end of the handle a tip was sheared off, leaving a portion of the fractured cylinder within the handle a main body.A functionality assessment could not be performed due to the broken condition of the instrument.A dhr review was performed for the complaint lot and the devices met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 12/19/18.It may be possible that application of excessive compression force may have contributed to the handle a tip fracturing from the instrument.The handle a tip is secured into the body of the instrument with a cylinder that has minor movement to allow for implant engagement.It may be possible that over compressing the instrument may concentrate applied force to the handle a tip, resulting in an instrument malfunction.
 
Event or Problem Description
The company received notification on (b)(6) 2020 that a surgical instrument had a malfunction during a surgical procedure.It was reported that the distal end of a system inserter/compressor fractured when being used to compress implant plates.There were no known patient complications associated with this complaint.There was an alternate instrument available, which was used to successfully complete the procedure.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR, ASSEMBLY
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade, mt
MDR Report Key10289073
Report Number3005031160-2020-00017
Device Sequence Number11628673
Product Code HTC
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Device Lot Number10675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR